MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM LCP T-PLATE 3H HEAD/ 5H SHAFT/67MM-RIGHT ANGLE; APPLIANCE, FIXATION, NAIL

OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM LCP T-PLATE 3H HEAD/ 5H SHAFT/67MM-RIGHT ANGLE; APPLIANCE, FIXATION, NAIL
Model Number 241.151
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown complainant part is not expected to be returned for manufacturer review/investigation.Reporter¿s phone and email were not provided the investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the patient underwent a revision due to non¿union and infection.One (1) variable angle distal plate, eleven (11) variable angle locking screws, two (2) 3.5 cortex screws, one (1) locking compression plate proximal media tibia, one (1) t plate, six (6) locking compression plate screws, and five (5) cortex screws were removed and were replaced with a new va distal femur plate and a retrograde/antegrade femoral nail (rfna).The date of the original procedure is unknown but was reported more than six months before the reported issues.It was noted the non-union occurred in the distal femur and the infection developed in the proximal tibia.On an unknown date, the tibia was washed out and debrided and plates removed.The femur was to be bone grafted; however, it was discovered a large fragment of bone had died.This was removed and cement spacer was inserted.Femoral implants remained in situ.On (b)(6) 2018, the femoral fixation was revised with va distal femur plate and rafn nail and bone graft.Tibia implants removed, washed out and sinus excised as it was still infected.There was no delay in the procedure and it was completed successfully.The patient condition post-operatively was reported as routine.This is report 5 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 241.151; lot: l011873; manufacturing site: (b)(4); release to warehouse date: june 13, 2016.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.No reported product problem reported - based on this the complaint is unconfirmed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Initial reporter telephone: (b)(6).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Customer quality conducted a review of the provided x-rays and photographs.We have reviewed the received pictures and x-rays, based on the information received "no reported product problem", complained could not be replicated and/or confirmed based on the available information.We are able to say that based on the received information it is visible that all parts are intact, only the plate is slightly bent/deformed.No reported product problem reported - based on this the complaint is unconfirmed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was clarified that there was only one procedure for the non-union in the distal femur and the infection in the proximal tibia and this procedure occurred on (b)(6) 2018.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: b3: date of event reported as (b)(6) 2018 and unknown; it is unknown when the non-union and infection occurred.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LCP T-PLATE 3H HEAD/ 5H SHAFT/67MM-RIGHT ANGLE
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7651037
Report Number8030965-2018-54724
Device Sequence Number1774925
Product Code KTT
UDI-Device Identifier10886982165985
UDI-Public(01)10886982165985
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K000684
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number241.151
Device Catalogue Number241.151
Device Lot NumberL011873
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer07/03/2018
08/09/2018
08/30/2018
08/31/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date07/24/2018
08/23/2018
08/30/2018
08/31/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;